Alert archive / Florida / Lake Wind Advisories in 2011

Lake Wind Advisory 2, NWS Melbourne, FL

January 26, 20115 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at Jan 26, 2011, 4:12 AM EST for 5 counties in Florida. It took effect at Jan 26, 2011, 10:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2011, 4:12 AM EST (09:12 UTC)
In effect from
Jan 26, 2011, 10:00 AM EST
Expired
Jan 26, 2011, 6:00 PM EST
In force
8 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 9.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2011-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 455 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2011-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
455 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
529 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WWUS72 KMLB 260912
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
412 AM EST WED JAN 26 2011

FLZ041-044>047-053-054-141-144-147-262300-
/O.NEW.KMLB.LW.Y.0002.110126T1500Z-110126T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-COASTAL VOLUSIA-SOUTHERN LAKE-
NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...DAYTONA BEACH...CLERMONT...TITUSVILLE
412 AM EST WED JAN 26 2011

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST
THIS EVENING. 

DEEPENING LOW PRESSURE LIFTING NORTH UP THE U S EAST COAST WILL
SWING A COLD FRONT ACROSS THE AREA THIS MORNING. BEHIND THE
FRONT...STRONG AND GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP.
SUSTAINED WINDS OF 17 TO 20 MPH CAN EXPECTED WITH GUSTS OF 30 TO
35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG AND GUSTY WINDS WILL CREATE ROUGH AND HAZARDOUS BOATING
CONDITIONS ON AREA LAKES AND THE INTRACOASTAL WATERS. THIS MAY
RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALL CRAFT.

&&

$$

KELLY

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Jan 26, 3:57 AM EST, 15 minutes earlier.

Area forecast discussion, Jan 26, 3:57 AM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
357 AM EST WED JAN 26 2011

.DISCUSSION...

TODAY...SFC LOW HAS REDEVELOPED ALONG THE CAROLINA COAST AND WILL
DEEPEN ON ITS WAY UP THE US EAST COAST. THE STORM SYSTEM WILL
SWING A COLD FRONT THROUGH THE AREA THIS MORNING. ISOLATED SHOWERS
OR SPRINKLES CAN BE EXPECTED ALONG AND AHEAD OF THE FRONT BUT A
WIND SHIFT TO THE WEST WILL ANNOUNCE THE FRONTAL PASSAGE AND RAIN
CHANCES WILL END. SKIES WILL CLEAR FROM NW-SE FROM LATE MORNING
INTO THE AFTN. SUNSHINE WILL COMPENSATE FOR THE COLD ADVECTION
AND ALLOW TEMPS TO REACH THE UPPER 60S AND LOWER 70S. THE BIGGEST
IMPACT WILL BE THE GUSTY WEST WINDS...15-20 MPH WITH GUSTS UP TO
35 MPH ESP ACROSS THE NORTH HALF SO HAVE RAISED LAKE WIND
ADVISORY. TONIGHT...NOTICEABLY COLDER WITH LOWS IN THE UPPER 30S
AND LOWER 40S UNDER CLEAR SKIES. LIGHT NW WINDS (4 TO 7 MPH) WILL
PRODUCE A SLIGHT WIND CHILL BUT DO NOT ANTICIPATE A WIND CHILL
ADVISORY. NO FREEZING TEMPS EXPECTED.

THU/FRI...LARGE HIGH PRESSURE ENCOMPASSING GULF OF MEX WILL BUILD
EWD OVER THE REGION PRODUCING DRY AND RELATIVELY COOL CONDITIONS. A
FREEZE IS NOT ANTICIPATED ATTM. HOWEVER PATCHY FROST LOOKS PSBL IN
SOME AREAS FRI AM DUE TO LIGHT TO CALM WINDS AND TEMPS IN THE
MID-UPR 30S IN TRADITIONALLY COLD SPOTS. EASTERN PERIPHERY OF RIDGE
NAMELY NEAR FL WL WEAKEN FRI WITH A WEAK REINFORCING DRY FRONT
PENETRATING SWD WHILE PROVIDING SOME HIGHER CLOUDS IN FCST.

WEEKEND...GULF CENTERED RIDGE TO MIGRATE OVERHEAD WHILE PRODUCING
PLEASANT CONDITIONS WITH A WARMING TREND INTO EARLY NEXT WEEK. SPLIT
FLOW ADVERTISED OVER THE CONUS WITH MORE ACTIVE SRN BRANCH OF THE
JET SENDING SOME CLOUDS OUR WAY LATE SUNDAY...LOW GRADE POP FOR
SUNDAY NIGHT MAY JUSTIFY TEXT MENTION SHOULD MODEL CONSENSUS DEVELOP
FOR UPSTREAM DEVELOPMENT OVER GULF REGION BY LATE SUN. HIGHS LOOK
NEAR CLIMO.

EXTENDED...RATHER ACTIVE SOUTHERN BRANCH OF JET NEXT WEEK LENDS TO
LOW CONFIDENCE IN TIMING OF FEATURES...HOWEVER IT LOOKS LIKE A RAIN
CHC SHOULD RETURN AROUND MIDWEEK WITH DEVELOPMENT OF PSBL GULF LOW
PRESSURE ASCD WITH DIGGING UPR TROUGH UPSTREAM THE STATE. ECMWF
SOMEWHAT VAGUE WITH AND SIMILAR FEATURE UPSTREAM...HOWEVER NWD
TRANSPORT OF HIGHER MOISTURE IS INDICATED ACROSS STATE DURING SAME
TIME FRAME.

&&

.AVIATION...
EXPECT IFR/LIFR CIGS ASSOCD WITH FRONTAL BOUNDARY TO SPREAD E/SE
AND AFFECT MOST TERMINALS THIS MORNING. SKIES WILL CLEAR FROM NW-
SE AFT 15Z WITH GUSTY WEST WINDS DEVELOPING BY AFTN...UP TO 30
KNOTS.

&&

.MARINE...
TODAY...COLD FRONT WILL CROSS THE WATERS AND TURN THE WINDS FROM
SW TO W/NW. TIGHT PRES GRADIENT AROUND DEEPENING SFC LOW LIFTING
NORTH UP THE EAST COAST WILL PRODUCE 20 KNOTS OF OFFSHORE FLOW. SO
WILL CONTINUE SMALL CRAFT ADVISORY. SEAS WILL BUILD TO 8 FEET WELL
OFFSHORE VOLUSIA COUNTY BUT REMAIN SUPPRESSED...2 TO 3 FT...CLOSE
TO THE COAST. PRES GRAD BEGINS TO WEAKEN THIS EVE AND NW FLOW WILL
DECREASE BELOW 20 KNOTS SO WILL ALLOW ADVISORY TO EXPIRE THIS EVE
NEARSHORE...AND LATE TONIGHT OFFSHORE.

TREND LATE IN THE WEEK SHOWS IMPROVING SEA STATE WITH OFFSHORE
TRAJECTORY PERSISTING THROUGH SATURDAY. NO ISSUES ARE ANTICIPATED
DUE TO RELATIVELY LIGHT WINDS SAT/SUN/MON.

&&

.FIRE WEATHER...
A COLD FRONT WILL CROSS THE AREA THIS MORNING. GUSTY WEST WINDS
15-20 MPH WITH GUSTS OF 30-35 MPH EXPECTED ESP ACROSS NORTH AND
CENT SECTIONS. LOWER DEWPOINT AIR WILL OVERSPREAD THE AREA AND
PRODUCE MIN RH VALUES AROUND 40 PERCENT. SOMETIMES MODELS
UNDERESTIMATE THE DEGREE OF DRY AIR ADVECTION SO IT IS POSSIBLE WE
COULD SEE RH VALUES NEAR 35 PERCENT. BUT WITH ALL THE RECENT RAIN
DO NOT EXPECT TODAY TO BE A FIRE SENSITIVE DAY DESPITE THE WIND.

DRYING AND COOLER CONDITIONS BEHIND TODAYS FRONT WILL PERSIST INTO
FRIDAY. NO CRITICAL RH DURATIONS ARE ANTICIPATED AT THIS TIME FOR
THE REST OF THE WEEK AND INTO EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  67  39  60  39 /  20   0   0   0
MCO  67  41  63  41 /  20   0   0   0
MLB  72  39  63  40 /  20   0   0   0
VRB  71  39  64  40 /  30   0   0   0
LEE  65  39  60  41 /  20   0   0   0
SFB  67  41  62  41 /  20   0   0   0
ORL  68  42  62  44 /  20   0   0   0
FPR  72  39  65  40 /  30   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM EST THIS
     EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     NORTHERN BREVARD-NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN BREVARD-SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY UNTIL 4 AM EST THURSDAY FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
     WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
     20 TO 60 NM OFFSHORE.

&&

SHORT TERM...KELLY
LONG TERM....PENDERGRAST
Hazardous weather outlook, Jan 25, 10:33 PM EST, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1033 PM EST TUE JAN 25 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-260800-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1033 PM EST TUE JAN 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

...THUNDERSTORM IMPACT...
THE SQUALL LINE THAT PUSHED THROUGH THE AREA THIS AFTERNOON AND
EVENING WILL CLEAR ALL OF EAST CENTRAL FLORIDA BY 11 PM TONIGHT.
THOUGH THE THREAT FOR SEVERE WEATHER WILL DIMINISH QUICKLY BEHIND
THE SQUALL LINE...ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE
ACROSS THE TREASURE COAST AND AROUND LAKE OKEECHOBEE THROUGH THE
OVERNIGHT HOURS.

A COLD FRONT WILL PUSH THROUGH THE REGION AROUND SUNRISE WEDNESDAY
MORNING WITH ANOTHER LINE OF SHOWERS AND POSSIBLY A THUNDERSTORM
AS IT MOVES THROUGH. STRONG WINDS REMAINING JUST ABOVE THE SURFACE
WILL MEAN THAT A FEW SHOWERS MAY CONTAIN GUSTY WINDS UP TO 40 MPH
AS THEY MOVE THROUGH.

...FLOOD IMPACT...
PERIODS OF VERY HEAVY RAINFALL ACROSS THE AREA THIS AFTERNOON AND
EVENING HAS PRODUCED TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. ADDITIONAL LIGHT TO MODERATE RAINFALL ACROSS THE
AREA OVERNIGHT MAY AGGRAVATE ONGOING NUISANCE FLOODING OVERNIGHT.

...MARINE THUNDERSTORM GUST IMPACT...
A FEW STRONG STORMS WILL REMAIN CAPABLE OF PRODUCING STRONG WIND
GUSTS OF 35 KNOTS OR GREATER OVER THE SOUTHERN GULF STREAM WATERS
SOUTH OF SEBASTIAN INLET OVERNIGHT.

...WATERSPOUT IMPACT...
MARINE SUPERCELL THUNDERSTORMS WITH TORNADIC WATERSPOUTS ARE
POSSIBLE THROUGH MIDNIGHT OVER THE SOUTHERN GULF STREAM WATERS
SOUTH OF SEBASTIAN INLET ALONG AND AHEAD OF A SQUALL LINE MOVING
THROUGH THE FAR SOUTHERN WATERS.

...WIND AND SEA IMPACT...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR SOUTHEAST WINDS AROUND 20
KNOTS TODAY...VEERING TO THE SOUTH AND SOUTHWEST TONIGHT WITH
OCCASIONAL GUSTS TO GALE FORCE OFFSHORE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
STRONG AND GUSTY WEST WINDS WILL PERSIST WEDNESDAY BEHIND THE COLD
FRONT PASSAGE AND CONTINUE TO PRODUCE HAZARDOUS BOATING
CONDITIONS THROUGH THE DAY. ALTHOUGH IT WILL TURN COLDER BEHIND
THE FRONT...FREEZING TEMPERATURES ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MOSES

In the hours before

Local storm report, Jan 25, 10:13 PM EST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1013 PM EST TUE JAN 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     APOPKA                  28.69N 81.51W
01/25/2011                   ORANGE             FL   FIRE DEPT/RESCUE

            TREES DOWN LINDEN DRIVE. EAST OF SR436 AND NORTH OF
            SR408.

0611 PM     TSTM WND DMG     AZALEA PARK             28.55N 81.30W
01/25/2011                   ORANGE             FL   FIRE DEPT/RESCUE

            TREES DOWN LAKEVIEW DRIVE/N.BRION RD. ALSO US441/BOY
            SCOUT RD.

&&

FXD

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 7:04 PM ESTSpecial Weather StatementMLBOsceola41 min
Jan 25, 7:22 PM ESTTornado WarningMLBBrevard, Indian River, Osceola53 min
Jan 25, 7:40 PM ESTSpecial Weather StatementMLBIndian River, Okeechobee, Saint Lucie50 min
Jan 25, 8:04 PM ESTSevere Thunderstorm WarningMLBIndian River, Okeechobee, Saint Lucie56 min
Jan 25, 8:12 PM ESTTornado WarningMLBIndian River, Okeechobee, Saint Lucie63 min
Jan 25, 8:17 PM ESTSpecial Marine WarningMLB118 min
Jan 25, 8:36 PM ESTTornado WarningMLBMartin, Okeechobee, Saint Lucie54 min
Jan 25, 9:31 PM ESTSpecial Weather StatementMLBMartin44 min

Nearby

Lake Wind Advisories in Florida, 2011Every lake wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.